Alert archive / New Mexico / Wind Advisories in 2006

Wind Advisory 10, NWS El Paso, TX

May 22, 2006

NWS El Paso, TX issued this wind advisory at May 22, 2006, 3:35 PM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 22, 2006, 3:35 PM MDT (21:35 UTC)
Expired
May 22, 2006, 9:00 PM MDT
In force
5 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 222135
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
335 PM MDT MON MAY 22 2006

...WIND ADVISORY THIS AFTERNOON AND EVENING FOR SOUTHWESTERN NEW
MEXICO AND FAR WEST TEXAS...

...A BLOWING DUST ADVISORY IS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR SOUTHWESTERN NEW MEXICO AND FAR WEST TEXAS...

.AN UPPER LEVEL TROUGH AND A TIGHTENING PRESSURE GRADIENT WILL CAUSE
STRONG SOUTHWEST WINDS OVER THE AREA THIS AFTERNOON AND EVENING.
THE STRONG WINDS WILL CAUSE AREAS OF BLOWING DUST...MAINLY OVER
DUST PRONE AREAS OF THE LOWLAND DESERT THIS AFTERNOON AND EVENING.
WINDS WILL SLOWLY DIMINISH THIS EVENING.

NMZ022-023-030>032-TXZ055-230300-
/O.NEW.KEPZ.DU.Y.0003.060522T2135Z-060523T0300Z/
/O.NEW.KEPZ.WI.Y.0010.060522T2135Z-060523T0300Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
LORDSBURG...DEMING...LAS CRUCES...EL PASO
335 PM MDT MON MAY 22 2006

...BLOWING DUST ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM
MDT THIS EVENING. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND
ADVISORY IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

STRONG SOUTHWEST WINDS OVER THE AREA THIS AFTERNOON AND EVENING
SUSTAINED AT 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. THE STRONG
WINDS WILL CAUSE AREAS OF BLOWING DUST...MAINLY OVER DUST PRONE
AREAS OF THE LOWLAND DESERT THIS AFTERNOON AND EVENING. VISILBILITY
WILL BE REDUCED TO GENERALLY LESS THAN 3 MILES AND LOCALLY UNDER 1
MILE IN BLOWING DUST. WINDS AND DUST WILL SLOWLY DIMINISH THIS
EVENING.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

PARK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at May 22, 3:03 PM MDT, 32 minutes earlier.

Area forecast discussion, May 22, 3:03 PM MDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
303 PM MDT MON MAY 22 2006

.SYNOPSIS...A FAST MOVING LOW PRESSURE SYSTEM FROM
THE PACIFIC...WILL BRING GUSTY SOUTHWEST WINDS ACROSS SOUTHERN
NEW MEXICO AND THE BORDERLAND THIS AFTERNOON THROUGH EARLY THIS
EVENING. THESE WINDS COULD CAUSE AREAS OF BLOWING DUST FOR LOWER
ELEVATIONS ACROSS FAR SOUTHWESTERN NEW MEXICO.  THE LOW PRESSURE
WILL HEAD NORTHEAST OUT OF THE REGION LATER TONIGHT...FOLLOWED
BY A DRIER WEATHER PATTERN FROM THE WEST AND SOUTHWEST BEGINNING
TOMORROW. THE DRY PATTERN WILL CONTINUE THROUGH THE WEEKEND...AS
HIGH PRESSURE BUILDS ACROSS THE AREA AND MOVES SLOWLY EAST INTO
THE SOUTHERN PLAINS NEXT WEEK.

&&

.DISCUSSION...ACTIVE PATTERN ACROSS THE U.S.A WITH STRONG
UPPER LEVEL RIDGE THE CENTRAL PLAINS...AND FULL LATITUDE TROUGH
ALONG THE WEST COAST. LOW PRESSURE DEVELOPING OFF THIS TROUGH
NEAR SOUTHERN CALIFORNIA...IS CURRENTLY HEADING NORTHEAST ACROSS
ARIZONA AND THE FOUR CORNERS. THIS FEATURE IS WEAKENING...AND
THE MAIN IMPACT WITH ITS PASSAGE WILL BE GUSTY SOUTHWEST WINDS AT
LEAST THE REST OF THIS AFTERNOON. WITH TEMPS IN THE 90S ACROSS THE
LOWLANDS AND REPORTED WINDS GUSTING TO 38 KTS UPSPREAM IN DOUGLAS
AZ...BLOWING DUST IS A POSSIBILITY FOR OUR NECK OF THE WOODS.
DUST PRONE AREAS SUCH AS SECTIONS OF INTERSTATE 10 FROM EL PASO
TO LAS CRUCES...TO LORDSBURG MAY SEE REDUCED VISIBILITIES.
WINDS WILL LIKELY PERSIST INTO EARLY THIS EVENING...ESPECIALLY
ALONG IMMEDIATE EAST SLOPES OF AREA MOUNTAINS. ATTM...DO NOT
EXPECT THESE WINDS TO LAST THROUGH THE NIGHT WTIH NO PRONOUNCED
SUBSIDENCE INVERSIONS FORECAST NEAR MOUNTAIN TOPS IN OUR AREA.

THIS TROUGH ALSO HAS A STRONG NEGATIVE TILT AND IN
ADDITION...THE RIGHT FRONT QUADRANT OF A 100KT MAX HEADS ACROSS
THE AREA AT THIS TIME. THUS WILL KEEP MENTION OF ISOLATED
THUNDERSTORMS EARLY THIS EVENING FOR HIGHER ELEVATIONS IN THE GILA
WILDERNESS. EXTENDED LOOKS DRY FOR ALL BUT THE SACS LATER NEXT
WEEK...AS SOUTHEAST WINDS MAY TRY TO ADVECT SOME MOISTURE UP FROM
SOUTHERN TEXAS. WITH THIS...HAVE INCLUDED MENTION OF ISOLATED TSTMS
ACROSS HIGHER REACHES OF THE SACS FOR THAT TIME.

&&

.AVIATION...GUSTY SOUTHWEST WINDS REMAINDER OF THIS AFTERNOON
THROUGH EARLY EVENING ACROSS ALL TAF SITES AND TWEB RTES.
A WIND ADVISORY IS IN EFFECT FOR KELP FROM 1600L TODAY TO 2200L
TONIGHT. WINDS WILL CAUSE LL MECH TURBC...ESPECIALLY ALONG AND
IMMEDIATELY EAST OF AREA MOUNTAINS. WINDS MAY ALSO CAUSE BLOWING
DUST FOR REDUCED VISIBILITIES AS LOW AS IFR IN SPOTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 67  91  63  95  65 /   0   0   0   0   0
SIERRA BLANCA TX        65  88  56  92  61 /  10   0   0   0   0
LAS CRUCES              60  90  59  95  59 /   0   0   0   0   0
ALAMOGORDO              59  87  56  96  56 /  10   0   0   0   0
CLOUDCROFT              48  63  44  69  47 /  10   0   0   0   0
TRUTH OR CONSEQUENCES   62  89  56  92  61 /   0   0   0   0   0
SILVER CITY             51  78  53  84  52 /  10   0   0   0   0
DEMING                  57  87  57  92  58 /   0   0   0   0   0
LORDSBURG               57  85  57  92  59 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...

BLOWING DUST ADVISORY THIS EVENING FOR NMZ022>023-030>032
BLOWING DUST ADVISORY THIS EVENING FOR TXZ055

HIGH WIND ADVISORY THIS EVENING FOR NMZ022>023-030>032
HIGH WIND ADVISORY THIS EVENING FOR TXZ055

TRIPOLI
Hazardous weather outlook, May 22, 6:00 AM MDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
600 AM MDT MON MAY 22 2006

NMZ022>025-030>032-TXZ055-056-221830-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
600 AM MDT MON MAY 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY TO GUSTY WINDS
OF 20 TO 25 MPH WITH GUSTS TO 35 MPH BY MONDAY AFTERNOON WILL
FURTHER AGGRAVATE AN ALREADY VERY HIGH FIRE DANGER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. FIRE DANGER WILL
STILL REMAIN HIGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NOVLAN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 3:35 PM MDTBlowing Dust AdvisoryEPZ5 hr

Nearby

Wind Advisories in New Mexico, 2006Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.